Patient: About 19 days ago I had unprotected sex which is something I normally never do unless I am in a monogomous relationship. I definitely will never make that mistake again.The only symptom I am noticing now is a kind of burning sensation down there..The problem is, I am a female deployed soldier and dont have access to a real dr. We do have medics however but you i dont think you can get tested for stds where I am at. I do take doxycycline which they give us to prevent us from getting malaria..I started taking 2 100mg of Doxycycline since I started feeling the burning. I have gotten many UTIs in the past, but this feels a little different..What should I do? I redeploy in 30 days but is that too long to see a real dr?
Doctor: I do understand your concern. The only effective way to treatment an underlying infection is to identify the organism an d take medication depending on the type of organism present. However since you do not have access to these tests, that may not be possible. You have mentioned to that you have already taken two 100mg tablets of doxycycline. I would recommend that you continue taking doxycycline 100mg twice a day for a period of 7 days for effective treatment of an underlying STD (eg. gonorrhea & chlamydia). I hope this helps, take care.